Alert archive / Nevada / Red Flag Warnings in 2022

Red Flag Warning 22, NWS Las Vegas, NV

June 15, 20224 counties in Nevada; Mohave County, Arizona

NWS Las Vegas, NV issued this red flag warning at Jun 15, 2022, 12:18 PM PDT for 4 counties in Nevada; Mohave County, Arizona. It took effect at Jun 17, 2022, 11:00 AM PDT. It was in force for 12 hr. 10 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 15, 2022, 12:18 PM PDT (19:18 UTC)
In effect from
Jun 17, 2022, 11:00 AM PDT
Expired
Jun 17, 2022, 11:00 PM PDT
In force
12 hr
Issued by
NWS Las Vegas, NV

Counties Mohave County, AZ, Clark County, NV, Esmeralda County, NV, Lincoln County, NV, Nye County, NV

The radar

The Las Vegas radar (KESX), 164 km from the middle of the area, began a volume at 19:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 17, 11:18 AM PDTNON-TSTM WND GST 608 E Tonopah, NVASOS STATION KTPH TONOPAH AIRPORT ASOS.
Jun 17, 12:11 PM PDTNON-TSTM WND GST 603 Ssw Manhattan, NVMESONET STATION TQIN2 QUIMA PEAK RAWS.
Jun 17, 12:41 PM PDTNON-TSTM WND GST 6012 Sw Elgin, NVKANE SPRINGS RAWS REPORTED A PEAK WIND GUST TO 60 MPH AT 1241 PDT. GUSTS DROPPED BELOW 58 AT 1341 PDT.
Jun 17, 12:45 PM PDTNON-TSTM WND GST 5927 E Scottys Junction, NVSCHOONER CRATER WEATHER STATION REPORTED A PEAK WIND GUST OF 59 MPH. GUSTS DROPPED BELOW 58 MPH AT 1300 PDT.
Jun 17, 12:45 PM PDTNON-TSTM WND GST 6020 N Mercury, NVDECON UNDERGROUND DISPOSAL WEATHER STATION GUSTED TO 60 MPH AT 1245 PDT. GUSTS DROPPED BELOW 58 MPH 1300 PDT.
Jun 17, 1:50 PM PDTNON-TSTM WND GST 583 Ene Mt. Charleston, NVKYLE CANYON RAWS GUSTED TO 58 MPH AT 1350 PDT. GUSTS DROPPED BELOW 58 MPH AT 1450 PDT.
Jun 17, 4:50 PM PDTNON-TSTM WND GST 6742 Ese Manhattan, NVMESONET STATION CMP26 WARM SPRINGS SUMMIT.
Jun 17, 5:33 PM PDTNON-TSTM WND GST 6024 Sse Littlefield, AZTWEEDS POINT RAWS GUSTED TO 60 MPH AT 1733 MST. GUSTS DROPPED BELOW 58 MPH AT 1833 MST.
Jun 17, 5:50 PM PDTNON-TSTM WND DMG3 Nnw Railroad Pass, NVHENDERSON EMERGENCY MANAGER REPORTED A POWER LINE BLOWN DOWN LIKELY DUE TO HIGH WINDS OF AROUND 50 MPH AT EQUESTRIAN DR AND PINTO RD IN HENDERSON.
Jun 17, 10:32 PM PDTNON-TSTM WND GST 7211 Sse Blue Eagle Ranch, NVMESONET STATION TMBN2 TIMBER MTN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 12:00Z, 7.3 hours before the alert went out and 78 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 12:00Z on 2022-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 12:00Z on 2022-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -11 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4748 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-11 m²/s²
0-3 km storm-relative helicity
70 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

490 
WWUS85 KVEF 151918
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1218 PM PDT Wed Jun 15 2022

NVZ460-161800-
/O.NEW.KVEF.FW.W.0021.220616T1800Z-220617T0600Z/
/O.NEW.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/
1218 PM PDT Wed Jun 15 2022

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT THURSDAY AND
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 
460...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 11 PM PDT both Thursday
and Friday.

* AFFECTED AREA...In Nevada...Fire weather zone 460.

* TIMING...11 am to 11 pm Thursday and Friday.

* WIND...20 to 25 mph sustained winds gusting to 40 mph Thursday.
  Stronger winds on Friday with sustained winds of 30 to 35 mph
  gusting to 55 mph.

* HUMIDITY...Minimum relative humidity of 5 to 10 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

AZZ101-102-NVZ461>466-161800-
/O.NEW.KVEF.FW.A.0007.220617T1800Z-220619T0600Z/
1218 PM PDT Wed Jun 15 2022 /1218 PM MST Wed Jun 15 2022/

...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY MORNING THROUGH
SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF 
SOUTHERN NEVADA AND NORTHWEST ARIZONA...

The National Weather Service in Las Vegas has issued a Fire
Weather Watch, which is in effect from Friday morning through
Saturday evening. 

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In 
  Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. 

* TIMING...11 AM Friday through 11 PM Saturday. Critical fire
  conditions are primarily expected in the late morning through
  early evening hours.

* WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. 
  Stronger wind gusts possible across the Southern Great Basin.
 
* HUMIDITY...Minimum relative humidity values of 5 to 12 percent.

* IMPACTS...any fires that develop will likely spread rapidly. 
  Outdoor burning is not recommended.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Fire Weather Watch means that critical fire weather conditions
are forecast to occur. Listen for later forecasts and possible
Red Flag Warnings.

&&

$$


weather.gov/lasvegas
6 follow-up statements
413 
WWUS85 KVEF 161008
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
308 AM PDT Thu Jun 16 2022

AZZ101-102-NVZ461>466-161800-
/O.EXA.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/
/O.EXT.KVEF.FW.A.0007.220618T0600Z-220619T0600Z/
308 AM PDT Thu Jun 16 2022 /308 AM MST Thu Jun 16 2022/

...RED FLAG WARNING IN EFFECT FROM 11 AM PDT/MST TO 11 PM PDT/MST
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN
NEVADA AND NORTHWEST ARIZONA... 
...FIRE WEATHER WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH 
SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN
NEVADA AND NORTHWEST ARIZONA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM PDT/MST to 11 PM PDT/MST 
Friday. A Fire Weather Watch is in effect from 11 PM PDT/MST
Friday to 11 PM PDT/MST Saturday.

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In 
  Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. 

* TIMING...Critical fire conditions are primarily expected in the
  late morning through early evening hours.

* WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. 
  Stronger wind gusts possible across the Southern Great Basin.

* HUMIDITY...Minimum relative humidity values of 5 to 12 
  percent.

* IMPACTS...A combination of strong winds...low relative
  humidity...and warm temperatures can contribute to extreme fire
  behavior. Any fires that develop will likely spread rapidly. 
 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions. 

&&

$$

NVZ460-161800-
/O.CON.KVEF.FW.W.0021.220616T1800Z-220617T0600Z/
/O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/
308 AM PDT Thu Jun 16 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT 
TODAY AND FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE 
WEATHER ZONE 460...

* AFFECTED AREA...In Nevada...Fire weather zone 460.

* TIMING...11 am to 11 pm Thursday and Friday.

* WIND...20 to 25 mph sustained winds gusting to 40 mph 
  Thursday. Stronger winds on Friday with sustained winds of 30 
  to 35 mph gusting to 55 mph.

* HUMIDITY...Minimum relative humidity of 5 to 10 percent.

* IMPACTS...A combination of strong winds...low relative
  humidity...and warm temperatures can contribute to extreme fire
  behavior. Any fires that develop will likely spread rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions. 

&&

$$


weather.gov/lasvegas
050 
WWUS85 KVEF 161742
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1042 AM PDT Thu Jun 16 2022

NVZ460-170545-
/O.CON.KVEF.FW.W.0021.220616T1800Z-220617T0600Z/
/O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/
1042 AM PDT Thu Jun 16 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
460...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
460...

* AFFECTED AREA...In Nevada...Fire weather zone 460.

* TIMING...11 am to 11 pm Thursday and Friday.

* WIND...20 to 25 mph sustained winds gusting to 40 mph 
  Thursday. Stronger winds on Friday with sustained winds of 30 
  to 35 mph gusting to 55 mph.

* HUMIDITY...Minimum relative humidity of 5 to 10 percent.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme 
  fire behavior. Any fires that develop will likely spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$

AZZ101-102-NVZ461>466-170545-
/O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/
/O.CON.KVEF.FW.A.0007.220618T0600Z-220619T0600Z/
1042 AM PDT Thu Jun 16 2022 /1042 AM MST Thu Jun 16 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 11 PM PDT /11 PM MST/ FRIDAY FOR STRONG WINDS AND LOW HUMIDITY
FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA......FIRE
WEATHER WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN
NEVADA AND NORTHWEST ARIZONA...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY EVENING
THROUGH SATURDAY EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR
MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA......FIRE WEATHER
WATCH NOW IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY EVENING
FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND
NORTHWEST ARIZONA...

* AFFECTED AREA...In Arizona...Fire weather zones 101 and 102.In 
  Nevada...Fire weather zones 461, 462, 463, 464, 465, and 466. 

* TIMING...Critical fire conditions are primarily expected in 
  thelate morning through early evening hours. 

* WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. 
  Stronger wind gusts possible across the Southern Great Basin.

* HUMIDITY...Minimum relative humidity values of 5 to 12 
  percent.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme 
  fire behavior. Any fires that develop will likely spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
419 
WWUS85 KVEF 161830
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1130 AM PDT Thu Jun 16 2022

AZZ101-102-NVZ461>466-170700-
/O.UPG.KVEF.FW.A.0007.220618T0600Z-220619T0600Z/
/O.NEW.KVEF.FW.W.0023.220618T1800Z-220619T0400Z/
/O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/
1130 AM PDT Thu Jun 16 2022 /1130 AM MST Thu Jun 16 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM FRIDAY 
FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND 
NORTHWEST ARIZONA...

...RED FLAG WARNING NOW IN EFFECT FROM 11 AM TO 9 PM SATURDAY FOR
STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND 
NORTHWEST ARIZONA...

The National Weather Service in Las Vegas has issued a Red Flag
Warning, which is in effect from 11 AM to 11 PM Friday and 11 AM 
to 9 PM Saturday. The Fire Weather Watch is no longer in effect. 

* TIMING...Critical fire conditions are primarily expected in 
  the late morning through early evening hours. 

* WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. 
  Stronger wind gusts possible across the Southern Great Basin.

* HUMIDITY...Minimum relative humidity values of 5 to 12 percent.
  Slight improvements to humidity values are possible in eastern
  Mohave County Saturday...but still in the 10 to 20 percent
  range.

* IMPACTS...A combination of strong winds...low relative
  humidity...and warm temperatures can contribute to extreme fire
  behavior. Any fires that develop will likely spread rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Red Flag Warning means that critical fire weather conditions
are either occurring now...or will shortly. A combination of
strong winds...low relative humidity...and warm temperatures can
contribute to extreme fire behavior.

&&

$$

NVZ460-170700-
/O.CON.KVEF.FW.W.0021.000000T0000Z-220617T0600Z/
/O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/
1130 AM PDT Thu Jun 16 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
460...

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM
PDT FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER
ZONE 460...

* AFFECTED AREA...In Nevada...Fire weather zone 460.

* TIMING...11 am to 11 pm Today and Friday.

* WIND...20 to 25 mph sustained winds gusting to 40 mph today. 
  Stronger winds on Friday with sustained winds of 30 to 35 mph 
  gusting to 55 mph.

* HUMIDITY...Minimum relative humidity of 5 to 10 percent.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme 
  fire behavior. Any fires that develop will likely spread 
  rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
512 
WWUS85 KVEF 170616
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1116 PM PDT Thu Jun 16 2022

NVZ460-171830-
/O.EXP.KVEF.FW.W.0021.000000T0000Z-220617T0600Z/
/O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/
1116 PM PDT Thu Jun 16 2022

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT
FRIDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
460...

* AFFECTED AREA...In Nevada...Fire weather zone 460.

* TIMING...11 am to 11 pm Friday.

* WIND...20 to 25 mph sustained winds gusting to 40 mph today. 
  Stronger winds on Friday with sustained winds of 30 to 35 mph 
  gusting to 55 mph.

* HUMIDITY...Minimum relative humidity of 5 to 10 percent.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme 
  fire behavior. Any fires that develop will likely spread 
  rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$

AZZ101-102-NVZ461>466-171830-
/O.CON.KVEF.FW.W.0022.220617T1800Z-220618T0600Z/
/O.CON.KVEF.FW.W.0023.220618T1800Z-220619T0400Z/
1116 PM PDT Thu Jun 16 2022 /1116 PM MST Thu Jun 16 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT/MST TO 11 PM
PDT/MST FRIDAY AND 11 AM PDT/MST TO 9 PM PDT/MST SATURDAY FOR 
STRONG WINDS AND LOW HUMIDITY FOR MOST OF SOUTHERN NEVADA AND 
NORTHWEST ARIZONA...

* TIMING...Critical fire conditions are primarily expected in 
  the late morning through early evening hours. 

* WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. 
  Stronger wind gusts possible across the Southern Great Basin.

* HUMIDITY...Minimum relative humidity values of 5 to 12 
  percent.Slight improvements to humidity values are possible 
  in eastern Mohave County Saturday...but still in the 10 to 20 
  percent range.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme 
  fire behavior. Any fires that develop will likely spread 
  rapidly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
211 
WWUS85 KVEF 171814
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1114 AM PDT Fri Jun 17 2022

AZZ101-102-NVZ461>466-180600-
/O.CON.KVEF.FW.W.0022.000000T0000Z-220618T0600Z/
/O.CON.KVEF.FW.W.0023.220618T1800Z-220619T0400Z/
1114 AM PDT Fri Jun 17 2022 /1114 AM MST Fri Jun 17 2022/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT /11 PM MST/
THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF
SOUTHERN NEVADA AND NORTHWEST ARIZONA...
...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT /11 AM MST/
TO 9 PM PDT /9 PM MST/ SATURDAY FOR STRONG WINDS AND LOW HUMIDITY
FOR MOST OF SOUTHERN NEVADA AND NORTHWEST ARIZONA...

* TIMING...Critical fire conditions are primarily expected in 
  the late morning through early evening hours. 

* WIND...Sustained winds of 20 to 30 mph with gusts to 50 mph. 
  Stronger wind gusts possible across the Southern Great Basin.

* HUMIDITY...Minimum relative humidity values of 5 to 12 
  percent.Slight improvements to humidity values are possible 
  in eastern Mohave County Saturday...but still in the 10 to 20 
  percent range.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme 
  fire behavior. Any fires that develop will likely spread 
  rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$

NVZ460-180600-
/O.CON.KVEF.FW.W.0022.000000T0000Z-220618T0600Z/
1114 AM PDT Fri Jun 17 2022

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS
EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE
460...

* AFFECTED AREA...In Nevada...Fire weather zone 460.

* TIMING...11 am to 11 pm Friday.

* WIND...20 to 25 mph sustained winds gusting to 40 mph today. 
  Stronger winds on Friday with sustained winds of 30 to 35 mph 
  gusting to 55 mph.

* HUMIDITY...Minimum relative humidity of 5 to 10 percent.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme 
  fire behavior. Any fires that develop will likely spread 
  rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$


weather.gov/lasvegas
539 
WWUS85 KVEF 180549
RFWVEF

URGENT - FIRE WEATHER MESSAGE
National Weather Service Las Vegas NV
1049 PM PDT Fri Jun 17 2022

AZZ101-102-NVZ461>466-181830-
/O.EXP.KVEF.FW.W.0022.000000T0000Z-220618T0600Z/
/O.CON.KVEF.FW.W.0023.220618T1800Z-220619T0400Z/
1049 PM PDT Fri Jun 17 2022 /1049 PM MST Fri Jun 17 2022/

...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM PDT/MST TO 9 PM 
PDT/MST SATURDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOST OF 
SOUTHERN NEVADA AND NORTHWEST ARIZONA...

* AFFECTED AREA...In Nevada...Fire weather zones 461, 462, 463,
  464, 465, and 466. In Arizona...Fire weather zones 101 and 102.

* WIND...Winds have decreased and should remain less than 20 mph 
  overnight, but will increase again Saturday morning. Sustained 
  winds of 20 to 30 mph with gusts to 50 mph. Stronger wind gusts 
  possible across the Southern Great Basin. 

* HUMIDITY...Minimum relative humidity values of 5 to 12 
  percent.Slight improvements to humidity values are possible 
  in eastern Mohave County Saturday...but still in the 10 to 20 
  percent range.

* IMPACTS...A combination of strong winds...low relative 
  humidity...and warm temperatures can contribute to extreme 
  fire behavior. Any fires that develop will likely spread 
  rapidly. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Outdoor burning is not recommended. Heed all fire restrictions.

&&

$$

NVZ460-180700-
/O.EXP.KVEF.FW.W.0022.000000T0000Z-220618T0600Z/
1049 PM PDT Fri Jun 17 2022

...RED FLAG WARNING WILL EXPIRE AT 11 PM PDT THIS EVENING FOR
STRONG WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONE 460...

Winds have decreased and humidity has increased in zone 460, thus
the red flag warning will be allowed to expire.

$$


weather.gov/lasvegas

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Jun 15, 9:00 AM PDT, 3 hours 18 minutes earlier.

Area forecast discussion, Jun 15, 9:00 AM PDT, 3 hours 18 minutes before
Area Forecast Discussion
National Weather Service Las Vegas NV
900 AM PDT Wed Jun 15 2022

.SYNOPSIS...Warmer today and tomorrow before a potent low pressure
system brings strong winds, critical fire weather conditions, and
another round of cooler temperatures. A slight chance of
thunderstorms is forecast for Mohave County on Saturday, but
otherwise the area remains dry.
&&

.UPDATE...Seasonably warm conditions expected today with afternoon
highs topping out near mid-June normals, along with light winds.
Main focus of the afternoon package will be wind and fire headlines
in coordination with our regional neighbors. Current forecast looks
good and no update is necessary.

-Outler-

&&

.SHORT TERM...Today.

After a day of below-normal temperatures, seasonal warmth returns to
the area as a shortwave ridge moves into the area. The evolution of
this ridge will have larger implications for the late-week weather
(see Long Term discussion), but for today it will promote warmer
temperatures and light winds. Highs are forecast to be around 5
degrees warmer than yesterday, with values in the mid-to-upper 90s
and 100s across the CWA. Afternoon breezes will be light, around 10-
15 mph.

.LONG TERM...Thursday through the Weekend.

Looking just at the 12Z ECMWF EFI table, significant changes to the
forecast look to be on the horizon come late week and into the
weekend. While temperatures should peak on Thursday due to brief but
fairly high amplitude ridging over the western CONUS, a very strong
low pressure system will be quick to set up over the western
seaboard. The 18Z EC ensemble shows this low axis as a nearly 3
sigma normalized anomaly. Pair this with a high amplitude ridge over
the central US, and a stout H5 gradient looks to set up over the
Great Basin.

This will open the door to several potential impactful situations
from Friday through Sunday, with the highest confidence being
gradient winds across central and northern Nevada. A resultant
surface low pressure anomaly looks to set up east of the Sierra
Nevada range Friday and shift northeast through Saturday. This will
set up a significant surface gradient as well as low and mid level
wind field enhancement setting the stage for high winds across parts
of Esmeralda, Nye, and Lincoln counties, and potentially farther
south depending on the depth of the low. One thing this low doesn't
have coming with it is moisture however. In fact this low will shunt
much opportunity for moisture with a drier fetch from the western
Pacific. At least for the western 2/3 of the CWA...

That being said, a likely named tropical disturbance south of Baja
California will be churning up tropical moisture and advecting much
of it into Arizona through this time. This will lead to Saturday not
only being windy for central and northern Nevada, but thunderstorms
with heavy rainfall potential on tap for much of Arizona, including
Mohave county potentially. This is much less certain as it depends
on several variable such as the low's depth/amplitude, positioning
of the low axis, the resultant upper level dynamics aligning with
focused moisture flux, and peak convective potential.

Right now, the 01Z NBM population seemed to appropriately raise PoPs
and introduced at least measurable QPF into much of Mohave County
for Saturday. Would not be surprised to see the forecast for Mohave
County trend upward in these elements, but even if it doesn't,
believe the range of possibilities Saturday could be either dry
lightning and wildfire potential or thunderstorms with heavy
rainfall pushing into Mohave from central/northern Arizona.
&&

.FIRE WEATHER...Hot and dry conditions to continue for the majority
of the area. Light afternoon breezes today, but winds begin to pick
up on Thursday. Elevated to critical fire weather conditions will
likely begin on Thursday for our Arizona and Nevada zones, lasting
through at least Saturday. The most concerning period will be Friday
and Saturday, where widespread gusts of 40+ mph are possible. Could
even see gusts close to 60 mph in parts of Esmeralda, Nye, and
Lincoln Counties during this time. Afternoon relative humidities are
expected to be around 10% on Friday, with some recovery on Saturday
in eastern Lincoln and eastern Mohave as moisture tries to push into
the area. This moisture may be enough to spark a few thunderstorms
Saturday afternoon, which could produce some dry lightning concerns
in Mohave County. Winds may linger in the eastern portions of the
area on Sunday before tapering off areawide on Monday.
&&

.AVIATION...For Harry Reid...Light and variable winds early this
morning will likely give way to northeast components 7-10 knots
after 16Z through early afternoon then becoming southeast less than
6 knots in mid to late afternoon. Light southwest winds develop
after sunset through the overnight hours. Clear sky through the
period.

For the rest of southern Nevada, northwest Arizona and southeast
California...North-northeast winds 10-15 knots will spread down
through southern Nevada and the Colorado River Valley this morning
then speeds will decrease to less than 10 knots this afternoon
through tonight. Light winds elsewhere and a clear sky through
the period. &&

.SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report
any significant weather or impacts according to standard operating
procedures.
&&

SHORT TERM...Woods
LONG TERM...TB3
AVIATION...Adair

For more forecast information...see us on our webpage:
https://weather.gov/lasvegas or follow us on Facebook and Twitter

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 15, 12:18 PM PDTFire Weather WatchVEFClark, Lincoln, Nye23 hr
Jun 15, 12:18 PM PDTRed Flag WarningVEFEsmeralda, Nye35 hr
Jun 15, 12:54 PM PDTHigh Wind WatchVEFEsmeralda, Lincoln, Nye23 hr
Jun 15, 12:54 PM PDTWind AdvisoryVEFEsmeralda, Nye34 hr

Nearby

Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.